MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED 1 MAGEC SYSTEM; GROWING ROD SYSTEM- MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED 1 MAGEC SYSTEM; GROWING ROD SYSTEM- MAGNETIC ACTUATION
Model Number MS1-5590S
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for investigation nor were radiographs or images provided to confirm the alleged event.It is unknown if patient followed post-operative restrictions.No root cause can be confirmed at this time.
 
Event or Problem Description
Information was received that a revision procedure was completed on (b)(6) 2019.As per reporter, the rod was jammed.
 
Additional Manufacturer Narrative
Investigation findings: the rod was received for visual and functional testing.Visual inspection revealed score marks observed on the distraction rod consistent with incremental distraction.Functional testing revealed that the rod was unable to distract with manual distractor and electronic remote controller (erc).Due to the current condition of the rod (jammed), force testing was not performed.The reported failure mode was confirmed as the rod was not distracted and it did not meet acceptance test specifications per.The rod was sectioned and debris build up was found, which may have caused the reduced functionality.Sectioning of the rod determined that it could not be separated from the housing without use of high force.Bending forces applied to the rod from patient anatomy/activity may have caused the distraction rod to wedge into the housing tube, which would cause the rod to be jam.Review of the device history records revealed no discrepancies related to this complaint.The rod was manufactured in accordance with the specified requirements and met all of the required quality inspections.
 
Event or Problem Description
This report was updated to include investigation findings.

Brand Name
MAGEC SYSTEM
Common Device Name
GROWING ROD SYSTEM- MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED 1
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key9736110
Report Number3006179046-2020-00112
Device Sequence Number13946679
Product Code PGN
UDI-Device Identifier00812258026318
UDI-Public812258026318
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS1-5590S
Device Lot NumberA170217-16
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR